Alert archive / Florida / Gale Watches in 2019
Gale Watch 2, NWS Miami, FL
NWS Miami, FL issued this gale watch at Dec 19, 2019, 3:33 AM EST. It took effect at Dec 19, 2019, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 19, 2019, 3:33 AM EST (08:33 UTC)
- In effect from
- Dec 19, 2019, 7:00 PM EST
- Expired
- Dec 19, 2019, 5:02 PM EST
- In force
- Issued by
- NWS Miami, FL
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this gale watch went out at Dec 19, 3:26 AM EST, 7 minutes earlier.
Area forecast discussion, Dec 19, 3:26 AM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Miami FL
326 AM EST Thu Dec 19 2019
.Short Term...
Today through Friday...
A cold front will remain nearly stationary over the Florida
Straits today through Friday, as high pressure moves eastward
across the Southeastern United States. This will allow for the
pressure gradient to tighten over South Florida through Friday
leading to breezy to windy easterly winds. At this same time,
showers will develop over the Atlantic waters and move quickly
westward into South Florida. The highest POPs will be over the
east coast metro areas decreasing towards the west coast metro
areas.
The wind gusts should get into the wind advisory conditions along
the east coastal areas today into tonight, as the latest short
range models are showing winds just above the surface at wind
advisory levels and these winds should mix down to the surface
along the east coastal areas. Therefore, a Wind Advisory will be
issue for the east coastal areas through tonight.
.Long Term...
Saturday through Sunday...
The patteren transitions into a more complex and unsettled one
for the weekend. The culprit being, a shortwave trough that is now
apparant on water vapor imagery over the Southwestern CONUS. This
upper level energy is progged to amplify into a closed low over
the Southern Plains before seperating from the northern stream
flow and descending into the Gulf of Mexico on Saturday.
Cyclogenesis at the surface will be triggered over the
northeastern Gulf, before the surface low deepens and continues
eastward, crossing the Florida Peninsula on Sunday.
As the surface low quickly occludes, there looks to be two
possible rounds for severe weather to develop across South
Florida. The first being a northward lifting warm front late
Saturday into early Sunday, where increasing southerly flow will
allow for moisture to rebound in the form of PWATs at or above
maximum levels for this time of year, along with increasing speed
and directional shear in the low-levels. The first round will be
followed by a cold front Sunday afternoon into early Monday as the
low pushes into the Western Atlantic. While the finer details
remain tricky to pin down given the recurrent differences related
to timing and intensity between the GFS and ECMWF, increasing rain
chances and inclement weather are still anticipated for this time
period. The concerns for potential severe weather will continue
to be monitored over the next several days as this system evolves.
Monday and Wednesday...
As the system slowly departs from the region, drier air will
filter in as westerly winds gradually become northerly then
northeasterly through mid week. This will allow for rain chances
on Monday to steadily diminish through the remainder of the
period. Daytime temperatures will begin the week in the 70s and
extend into low to mid 80s along the southwestern portions by mid
week. While overnight lows are forecast to be in the 50s across
South Florida each morning, with low to mid 60s for the eastern
areas.
&&
.Marine...
Breezy to windy easterly winds will affect most of South Florida
waters today through this weekend due to the pressure gradient
over the region. Wind gust could even get into the gale force
conditions over the Atlantic waters tonight into Friday.
The Atlantic seas will be 9 to 11 feet today before slowly
subsiding to 5 to 7 feet by late this weekend. The Atlantic seas
will then be increasing again to 12 to 15 feet early to middle of
next week as a large northerly swell builds into the waters. The
Gulf waters will be slowly subsiding from 4 to 6 feet up to 8 feet
this morning to 2 to 3 feet late this weekend. The Gulf seas will
then quickly build to 5 to 7 feet near-shore up to 11 feet
offshore early next week, as a northwest swells builds into the
Gulf waters.
Therefore, an SCA has been issued for most of South Florida
waters today through Friday, except SCEC conditions for the near-
shore Gulf waters and an Gale Watch for the Atlantic waters
tonight into Friday.
&&
.Aviation...
The breezy to windy easterly winds will be over all of the TAF
sites through tonight. There will also be fast moving showers over
the east coast TAF sites through tonight. The ceilings should
remain in VFR conditions, but could fall into the MVFR or even IFR
conditions over the east coast TAF sites with any passing
showers.
&&
.Beach Forecast...
Breezy to windy easterly winds will affect the east coast beaches
today through this weekend leading to rip current conditions.
Therefore, a High Risk of Rip Currents has been issued for the
east coast Beaches of South Florida through this weekend.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 72 67 75 67 / 50 50 40 40
Fort Lauderdale 73 68 76 70 / 60 60 40 40
Miami 73 68 76 69 / 60 60 40 40
Naples 72 63 75 64 / 20 20 20 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for FLZ168-172-173.
Wind Advisory from 7 AM EST today until 7 AM EST Friday for
FLZ168-172-173.
AM...Small Craft Advisory until 7 PM EST Friday for AMZ610-630.
Gale Watch from this evening through Friday evening for AMZ650-
651-670-671.
Small Craft Advisory until 7 PM EST this evening for AMZ650-651-
670-671.
GM...Small Craft Advisory until 7 PM EST Friday for GMZ676.
&&
Marine...54/BNB
Aviation...54/BNB
Beach Forecast...54/BNB
Short Term...54/BNB
Long Term...11/HVNHazardous weather outlook, Dec 18, 9:32 PM EST, 6 hours 1 minute before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 932 PM EST Wed Dec 18 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 191445- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 932 PM EST Wed Dec 18 2019 ...SMALL CRAFT ADVISORY ATLANTIC/OFFSHORE GULF WATERS... ...POSSIBLE STRONG TO EVEN SEVERE STORMS THIS WEEKEND... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip Currents: There is a Moderate Risk of Rip Currents along both coast of South Florida. Wind: The winds will get up to around 20 knots in the offshore Gulf waters this afternoon into tonight while the Atlantic waters gets up to 20 to 25 knots with gusts up to near Gale Force conditions. Seas: Seas will be building to 7 feet in the offshore Gulf waters while the seas in the Atlantic waters will be building to around 10 feet. Therefore, a Small Craft Advisory is in effect for the offshore Gulf waters and the Atlantic Waters. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Elevated rip-current potential should continue along the Atlantic beaches through the weekend while decreasing along the Gulf coast beaches of South Florida. For this weekend, there will be the potential for a strong weather system to move across the region. There is some uncertainty regarding the evolution of this system. However, the potential for strong-wind and heavy-rain hazards could exist across South Florida this weekend. Hazardous marine conditions will also be possible over the local waters. As a result, all residents and visitors of South Florida are strongly encouraged to monitor the latest information from the National Weather Service in Miami. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time over South Florida. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 3:30 AM EST | Wind Advisory | MFL | Broward, Miami-Dade, Palm Beach | 18 hr |
| Dec 19, 3:31 AM EST | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 4 days |
| Dec 19, 4:59 PM EST | High Surf Advisory | MFL | Broward, Miami-Dade, Palm Beach | 50 hr |
| Dec 19, 5:02 PM EST | Gale Warning | MFL | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.